Can amphetamine abuse and addiction cause severe issues with the kidneys and urinary system?
I have been addicted to amphetamines (generic adderall) for about a year now. I have been taking them regularly for five years. My addiction began as an exploration of drugs and soon became an assistant for weight-loss (i have also suffered with eating disorders). I began very heavy and daily use of amphetamines about 7 or 8 months ago. when use, i will crush up the amphetamine salts, as well as Adderall XR (which is a much more powerful pharmaseutical). Recently I have been diagnosed with a serious kidney infection. My only problem is that the antibiotics are not working in the manner that they are supposed to. I have been sick for a week and a half, and still have symptoms.
These are my symptoms: kidney pain, this potent urine, weakness/faintness, skin apearing transluscent and colorless, constipation and weight gain. Can someone please help me understand if these symptoms or illness is caused by my amphetamine addiction?
Hello and welcome to the forum. I'm not a Dr, but I can tell you I had lost a kidney around a time of use of speed Your concern with weight and being wired tells me eating is not tops on your list, it usually isn't when we are wired, Also dehydration is a issue when wired as we have a tendency not to drink water or anything else for that matter.. I would tell your Dr. of your addiction as your body is not working properly due to being wired so NO the meds will not work the same.. Not flushing the kidneys a strain on the heart from beating so hard can cause water retention as I have learned... Please take this seriously and tell your Dr. the loss of your kidneys is not worth being thin or high..
There is no one here that can answer that for you for sure none of us are doctors nor do we know your medical history.. Did you let your doctor know what you have been taking ? kidney infections can be very nasty and they can last a few weeks .There are times doctors hospitalize people because of kidney infections. You said you have suffered from eating disorders this in it self could be effecting your immune system and it might make it harder to heal.
I HAVE A SLEEP DISORDER CALLED NARCOLEPSY AND THE TREATMENT IS AMPHETAMINES. FOR OVER 20 YRS. I HAVE BEEN TAKING 120 MGS. A DAY OF DEXEDRINE AND I HAVE NEVER NOTICED ANY EFFECT ON MY KIDNEYS OR OTHER ORGAN IN MY BODY. I HAVE A FRIEND WHO WAS BORN WITH HYDRO-NEPHORATIC KIDNEYS, WHICH IS REALLY SERIOUS, AND SHE HAS CHRONIC KIDNEYS INFECTIONS. SHE DOES NOT TAKRE ANY RECREATIONAL DRUGS BUT WHEN HER ANTIBIOTICS DON'T WORK THEY USUALL HAVE TO BE CHANGED TO A DIFFERENT ANTIBIOTIC. ALSO, IT TAKES ABOUT 6 OR 7 DAYS UNTIL SHE KNOWS IF IT IS HELPFUL. WHEN YOU TAKE AMPHETAMINES, YOU MUST DRINK PLENTY OF WATER THROUGHOUT THE THE DAY. GATORADE IS VERY HELPFUL FOR DEHYDRATION AS IT HAS ELECTROLITES THAT YOUR BODY HAS BEEN DEPLETED OF. ALSO, CRANBERRY JUICE IS HELPFUL FOR YOUR KIDNEYS. IF I WERE YOU, I WOULD STAY OFF ALL AMPHETAMINES FOR 3 WEEKS TO A MONTH AND SEE HOW YOU FEEL. MANY FRIENDS THAT I KNOW THOUGHT THEY WERE ADDICTED TO AMPHETAMINES BACK IN THE 70'S AND WHEN THEY STOPPED (MAINLY BECAUSE IN THE EARLY '80'S THEY WERE BANNED AND COULD ONLY BE DISPENSED BY A DOCTOR FOR NARCOLEPSY OR ADHD, NOT OBESITY) THEY SLEPT FOR NEARLY TWO WEEKS AND THEN THEY STARTED TO FEEL BETTER. ONE FRIEND WENT TO COLLEGE AND BECAME A TEACHER. SHE WAS REALLY BAD AND IS LIKE A NEW PERSON. MY MAIN CONCERN FOR YOU IS THAT AMPHETIMANIES ARE NOT EASY TO GET FROM A DOCTOR AND EVENTUALLY YOU WILL NEED TOO MANY TO GET HIGH. WHEN YOU CAN'T GET THEM YOU WILL TURN TO COCAINE AND EVENTUALLY CRACK AS IT IS MUCH CHEAPER. I JUST REALIZED THAT YOUR POST WAS FROM '08. I JUST JOINED TODAY. ANYWAY, IF YOU READ THIS, I HOPE YOU ARE DOING WELL.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.